# SDR NSVA0121

- Difficulty date: October 14, 2001
- Submitted: November 6, 2001
- Operation: Air carrier
- Aircraft: N221CJ
- Make and model: Beech 1900D
- Aircraft serial: UE221
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 6226136002
- Condition: Failed
- Location: E/E Bay
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ON A REPOSITION FLIGHT FROM HEF TO HYA, THE CREW ENCOUNTERED ERRONEOUS HEADING INFORMATION WITH A SUBSEQUENT HEADING COMPARATOR ANNUNCIATOR.  BECAUSE OF IMC CONDITIONS, THE CREW ELECTED TO DECLARE AN EMERGENCY AND DIVERT INTO ALB WHERE VMC CONDITIONS PREVAILED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MECHANICS WERE DISPATCHED AND REPLACED THE AFT DIRECTIONAL GYRO.  THE AIRCRAFT WAS RELEASED ON A SPECIAL FLIGHT PERMIT TO HEF.  AT HEF MAINTENANCE PERFORMED A COMPASS SYSTEM CHECK AND A TEST FLIGHT AND RETURNED AIRCRAFT TO SERVICE.  (M)
